Thunderstorm Wind, Okaloosa
- When
- July 26, 1:14 PM CST to 1:16 PM CST
- Where
- Okaloosa County, Eglin Afb
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 30.480, -86.530
A thunderstorm moved across Eglin AFB and produced a high wind gust.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
A thunderstorm moved across Eglin AFB and produced a high wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 26, 11:44 AM CST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1244 PM CDT THU JUL 26 2012 .AVIATION [18Z TAF ISSUANCE]...A LIGHT WEST TO NORTHWEST WIND STARTS THE PERIOD WITH SURFACE HIGH PRESSURE AXIS POSITIONED OVER THE CENTRAL GULF. TSRA COVERAGE HIGHEST OVER THE MARINE ZONES. SATELLITE SHOWS GRADUAL INCREASE IN CU DEVELOPMENT WITH BASES AT VFR LEVELS. HOWEVER WITH THE INITIAL NORTHWESTERLY FLOW KEEPING MESOSCALE BOUNDARIES SUPPRESSED TO THE SOUTH...ONSET OF TSRA LOOKS TO BE LATER IN THE AFTERNOON BY AND AFTER 21Z. MVFR BASES/VSBYS IN TSRA ALONG WITH LIKELIHOOD OF BRIEF STRONG WIND GUSTS. LIGHT SOUTHWEST WINDS TONIGHT BECOME NORTHWEST LATE FRIDAY AM. /10 LATEST WET MICROBURST RISK IS HIGH FOR THE GULF COAST GIVEN FORECAST ASSESSMENT OF MOISTURE AND INSTABILITY. /10 && .PREV DISCUSSION... /ISSUED 400 AM CDT THU JUL 26 2012/ SHORT TERM (TODAY AND TONIGHT)...A MID/UPPER LEVEL RIDGE ORIENTED ROUGHLY EAST-WEST ALONG THE NORTHERN GULF COAST WEAKENS SLIGHTLY THROUGH TONIGHT WHILE A SURFACE RIDGE PERSISTS OVER THE NORTH CENTRAL GULF AND PROMOTES A SOUTHWESTERLY AFTERNOON WIND FLOW WITH SEA BREEZE DEVELOPMENT. THERE IS AN INTERESTING FEATURE LOCATED ABOUT 100 MILES SOUTH OF DESTIN...A MESOSCALE CONVECTIVE VORTEX...MCV...WHICH HAS EVOLVED FROM THE PREVIOUS DAYS CONVECTION AND A WEAK DEEPLY REFLECTED CIRCULATION THAT HAS LINGERED OVER THE NORTHEAST GULF FOR SEVERAL DAYS. CURRENT MOVEMENT OF THE MCV IS NORTHWESTWARD NEAR 9 KNOTS AND IS EXPECTED TO SIGNIFICANTLY AID IN CONVECTIVE DEVELOPMENT WITH THE SEA BREEZE AND LINGERING OUTFLOW BOUNDARIES THROUGH THIS AFTERNOON. BEST 0-1 KM MLCAPES WILL BE OVER THE SOUTHEASTERN PORTION OF THE AREA...AROUND 2000-2500 J/KG WHERE BEST DEEP LAYER MOISTURE IS PRESENT...WITH VALUES TAPERING TO 1500-2000 J/KG FURTHER WEST. THE LAST SEVERAL RUNS OF THE RAP HRRR MATCH EXPECTED EVOLUTION WELL WITH MOST CONVECTION DEVELOPING MAINLY OVER THE NORTHWESTERN FLORIDA PANHANDLE THROUGH THIS AFTERNOON...IN REGION OF BEST INSTABILITY...AND WILL HAVE LIKELY POPS IN THIS AREA WITH CHANCE POPS FOR MUCH OF THE REMAINING AREA. LIKE THE LAST SEVERAL DAYS...THE STRONGER STORMS THAT DEVELOP WILL PRODUCE PROLIFIC LIGHTNING ALONG WITH STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL. MAY SEE A SEVERE STORM OR TWO AS WELL. AFTERNOON HEAT INDICES WILL INCREASE TO 100 TO 105 THIS AFTERNOON IN MOST LOCATIONS AWAY FROM THE IMMEDIATE COAST. /29 LONG TERM (FRIDAY THROUGH THURSDAY)...AN UPPER TROUGH WILL DIG ACROSS THE EASTERN STATES FRIDAY INTO SATURDAY IN RESPONSE TO AN AMPLIFYING UPPER RIDGE ACROSS THE WEST. THIS WILL SEND A WEAK COLD FRONT SOUTHWARD INTO CENTRAL ALABAMA ON FRIDAY. THE GFS REMAINS THE MOST AGGRESSIVE MODEL AS IT STALLS THE FRONT ALONG THE COAST ON SATURDAY NIGHT. MEANWHILE THE GFS WASHES THE FRONT OUT OVER SOUTH CENTRAL ALABAMA ON SUNDAY. THE SOLUTION IS LIKELY SOMEWHERE IN BETWEEN AND WILL MAINTAIN HIGH END SCATTERED POPS THROUGH SATURDAY. THE UPPER RIDGE OVER THE WESTERN STATES WILL NOSE EASTWARD SUN INTO MON CAUSING A DECREASE IN POPS AND INCREASING TEMPS INTO THE MID AND UPPER 90S. POPS WILL INCREASE AGAIN BY THE MIDDLE OF NEXT WEEK AS THE RIDGE RETREATS WESTWARD. THIS WILL LEAVE THE FORECAST AREA IN A NORTHWESTERLY FLOW ALOFT. DISTURBANCES WITHIN THIS NORTHWESTERLY FLOW WILL INTERACT WITH THE WARM AND HUMID CONDITIONS ACROSS THE AREA...HELPING TO ENHANCE DAILY AFT/EARLY EVE THUNDERSTORM CHANCES. /13 && MARINE...A RIDGE OF HIGH PRESSURE CONTINUES OVER THE NORTHERN GULF THROUGH MONDAY WITH A LIGHT TO OCCASIONALLY MODERATE WEST TO SOUTHWEST FLOW. WINDS AND SEAS WILL BE HIGHER NEAR ISOLATED TO SCATTERED STORMS. /29 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 93 76 92 76 / 40 20 40 30 PENSACOLA 93 78 92 78 / 60 20 40 30 DESTIN 91 79 91 79 / 60 20 40 30 EVERGREEN 96 74 95 74 / 50 20 50 30 WAYNESBORO 95 74 95 74 / 20 20 40 30 CAMDEN 97 74 95 74 / 30 20 40 30 CRESTVIEW 95 74 94 74 / 60 20 50 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 429 AM CDT THU JUL 26 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-271200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 429 AM CDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS WILL DEVELOP MAINLY OVER THE NORTHWESTERN FLORIDA PANHANDLE THROUGH THIS AFTERNOON WITH ISOLATED TO SCATTERED THUNDERSTORM DEVELOPMENT EXPECTED OVER THE REMAINING AREA. SOME STORMS ARE EXPECTED TO BECOME STRONG WITH GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS. A SEVERE STORM OR TWO ARE POSSIBLE WITH WIND GUSTS IN EXCESS OF 60 MPH. FREQUENT TO PROLIFIC LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. AFTERNOON HEAT INDICES WILL BE AROUND 100 NEAR THE IMMEDIATE COAST WITH VALUES UP TO AROUND 105 FURTHER INLAND. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. SEVERE THUNDERSTORM DEVELOPMENT IS NOT ANTICIPATED BUT SOME STORMS MAY BECOME STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH WEDNESDAY. GMZ630-650-655-670-675-271200- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 429 AM CDT THU JUL 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MARINE AREA THROUGH THIS AFTERNOON WITH ISOLATED THUNDERSTORMS LINGERING INTO THE EVENING AND OVERNIGHT HOURS. SOME STORMS ARE EXPECTED TO BECOME STRONG WITH GUSTY WINDS AND LOCALLY HEAVY DOWNPOURS. A SEVERE STORM OR TWO ARE POSSIBLE WITH WIND GUSTS IN EXCESS OF 40 KNOTS. FREQUENT TO PROLIFIC LIGHTNING WILL ACCOMPANY THE STRONGER STORMS. A FEW ISOLATED WATERSPOUTS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY DOWNPOURS WILL LIKELY OCCUR WITH THE STRONGER THUNDERSTORMS. THE STRONGEST THUNDERSTORMS WILL BE DURING THE AFTERNOON AND EVENING HOURS.
The Eglin Afb radar (KEVX), 59 km away, was scanning. The volume nearest the first event began at 19:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2012Every state in 2012This day in weather historyWarnings in Florida, July 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 406396.